It is almost a year since I last visited. At that time I was trying to come to terms with the way my mothers illness was developing, the effects the drugs were having on her and just generally looking for support. After a very difficult year she passed away just 10 days ago. What did I learn? That dementia illnesses are a terrible thing to bear, but that keeping in close contact is vital, and that no matter how hard it gets, your loved one needs your support. You will find it hard, and even "annoying, wearying and depressing" to spend so much time with your loved one, but they really do benefit (and so do you, when you look back). The drugs that are offered (at all stages) are at best "experimental" - where one side effect occus, another drug introduced to stop that effect brings it's own side effects. You will learn that a nursing home with a superb record of care, and with the kindest staff you could want simply cannot be with your loved one 24 hours a day, and as a result you will feel angry when inevitably things go wrong. My mum had lewy body dementia - a particularly bad form that caused her to lose physical and mental abilities and she spent almost 3 years unable to walk, feed herself and in the last year talk. Her records show she was treated for an anxiety disorder (the start of the dementia??) with Risperdol just over 3 years ago and that caused "risperdol induced parkinsons". We will never know if the anxiety disorder was the start of lewy body dementia or if the drug she was given caused it, but she descended from that point. The anxiety disorder seemed to be caused initially by abdominal pain - she was in and out of hospital 5 years ago but the cause was never diagnosed, and she became more and more anxious as she found it harder to cope with the pain. What caused the pain? Was it a result of an operation some 10 years before that (the scar site seemed to be the origin of the pain). These are questions that we will never know. The madopar drug that seemed to help, after the risperdol was withdrawn, became a prison of nightmares and hallucinations, the quetiapine given to help with those nightmares and terrible horrific visions lost her to sleep, and the rivastigmine given latterly came far far too late to help. However, at the end, unable to eat or drink and a with tiny thin and wasting body, she fought so hard to stay with us, so she must have loved us very much. It is painful now with her loss so recent, and I wish I knew why she was as ill as she was, but in time perhaps the pain will lessen. Our faith in God and heaven above is all that has kept us going, she is released now and her spirit is free in heaven.